Alert archive / Arizona / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 3, NWS Phoenix, AZ

March 1, 2014Gila County, Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Mar 1, 2014, 4:28 PM MST for Gila County, Maricopa County, Arizona. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2014, 4:28 PM MST (23:28 UTC)
Expired
Mar 1, 2014, 5:00 PM MST
In force
32 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Gila County, AZ, Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 72 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 4:30 PM MSTTSTM WND DMG4 Nne Scottsdale, AZDELAYED REPORT...NUMEROUS REPORTS OF DOWNED TREES IN AND AROUND ECHO RIDGE AT TROON NORTH NEIGHBORHOOD. TREES RANGED IN HEIGHT FROM 18 TO 35 FT...AND IN WIDTH FROM 4 INCHES TO 2 FEET. TWO CHIMNEYS WERE BLOWN OFF THEIR HOUSES AND A NUMBER OF HOUSES ALSO LOST RO
Mar 1, 4:40 PM MSTTSTM WND DMG4 Nne Scottsdale, AZDELAYED REPORT. DAMAGE AT THE ROCKS CLUB CONDOMINIUM DEVELOPMENT 27440 N. ALMA SCHOOL PKWY... SCOTTSDALE. TSTM WIND DAMAGE WITH LOTS OF NICKLE SIZED HAILSTONES. MANY FIRST PANE OF DOUBLE PAIN WINDOWS BROKEN IN HOMES. 13 LARGE PALO VERDE AND IRONWOOD TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WUUS55 KPSR 012328
SVRPSR
AZC007-013-020000-
/O.NEW.KPSR.SV.W.0003.140301T2328Z-140302T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
428 PM MST SAT MAR 1 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF SYCAMORE CREEK...

* UNTIL 500 PM MST

* AT 426 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF DESERT
  MOUNTAIN...OR 7 MILES NORTHEAST OF SCOTTSDALE...AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3398 11142 3395 11136 3365 11180 3379 11195
      3401 11170 3400 11151 3401 11147 3401 11143
TIME...MOT...LOC 2328Z 227DEG 26KT 3378 11179

$$

HV
1 follow-up statement
688 
WWUS55 KPSR 012354
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
454 PM MST SAT MAR 1 2014

AZC007-013-020002-
/O.EXP.KPSR.SV.W.0003.000000T0000Z-140302T0000Z/
GILA AZ-MARICOPA AZ-
454 PM MST SAT MAR 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARICOPA AND WEST
CENTRAL GILA COUNTIES WILL EXPIRE AT 500 PM MST...

SEVERE THUNDERSTORMS THAT DEVELOPED OVER PORTIONS OF NORTH 
SCOTTSDALE HAVE WEAKENED AND MOVED RAPIDLY OVER THE REMOTE DESERTS 
AND MOUNTAINS NORTH OF THE TOWN OF CAREFREE.  

SCATTERED SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL CONTINUE TO 
DEVELOP AREA WIDE THROUGH EARLY THIS EVENING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3398 11142 3395 11136 3365 11180 3379 11195
      3401 11170 3400 11151 3401 11147 3401 11143
TIME...MOT...LOC 2352Z 227DEG 26KT 3390 11164

$$

HV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:42 PM MST, 46 minutes earlier.

Area forecast discussion, Mar 1, 3:42 PM MST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
342 PM MST SAT MAR 1 2014

.SYNOPSIS...
A WELL DEFINED PACIFIC STORM SYSTEM WILL SLOWLY MOVE THROUGH THE
AREA TODAY...BRINGING SHOWERS AND ISOLATED THUNDERSTORMS TO THE
PHOENIX AREA. CONDITIONS WILL DRY OUT FROM WEST TO EAST THIS EVENING
WITH NEARLY EVERYONE DRYING OUT COMPLETELY BY SUNDAY AFTERNOON. DRY
WEATHER IS EXPECTED NEXT WEEK ALONG WITH A RETURN TO ABOVE NORMAL
TEMPERATURES.

&&

.DISCUSSION...
IR SATELLITE IMAGERY REVEALS THE STRONG LOW SLOWLY MOVING EAST ONTO
THE WEST COAST...THE CENTER BEGINNING TO MOVE ASHORE NORTH OF POINT
CONCEPTION CALIFORNIA. OVER OUR FORECAST AREA...ANOTHER BAND OF
STORM ACTIVITY ASSOCIATED WITH 500MB VORT LOBE/MAX IS MOVING ACROSS
SOUTHEAST CA AND THE LOWER COLORADO RIVER VALLEY...KYUX RADAR
SHOWING ACTIVITY BECOMING MORE WIDESPREAD AND DRIFTING ACROSS THE
SOUTHWEST AZ DESERTS. AS THE LOW CONTINUES TO WEAKEN AND MOVE
INLAND...THE TROUGH AXIS WILL TRANSITION EAST ACROSS ARIZONA THIS
EVENING...AND IS PROGGED TO BE NEAR THE AZ/NM BORDER BY SUNDAY
MORNING.

THROUGHOUT THE MORNING AND AFTERNOON...MOST OF THE SHOWERS AND
ISOLATED THUNDERSTORMS PRODUCED HEAVY RAINFALL AT MANY SOUTH-CENTRAL
AZ DESERT LOCATIONS. TOTAL RAINFALL AVERAGED SOMEWHERE BETWEEN
0.50IN AND 0.80 OVER A 6HOUR PERIOD...WITH HIGHER ELEVATION SITES
EAST AND NORTH OF PHOENIX RECEIVING WELL OVER 1.0IN...GLOBE RAW
TOPPING OUT AT 2.18IN SINCE MIDNIGHT. AROUND 1 PM...A FEW STORMS
JUMPED UP INTO THE SEVERE CATEGORY IN ADDITION TO PRODUCING HEAVY
RAINFALL. ONE WARNING WAS ISSUED FOR A LINE OF STORMS IN THE EAST
VALLEY EXTENDING FROM TEMPE/MESA NORTHWARD TO FOUNTAIN HILLS. STORM
CHARACTERISTIC ON RADAR SHOWED A LONG-LIVED BROAD ROTATION WITH
THESE STORMS IN ADDITION TO VELOCITY SIGNATURES FOR STRONG DAMAGING
WINDS.

THE STORM ENVIRONMENT IS STILL HAS PLENTY OF MOISTURE TO WORK WITH
AS THE TROUGH SHIFTS EAST. THERE IS STILL A PLUME OF PRECIPITABLE
WATER AROUND 1.0IN PER THE AMSU/SSMI BLENDED TOTAL P-WATER...AN AREA
OF LOW LEVEL CONVERGENCE EXTENDING ACROSS THE WEST CENTRAL AZ
DESERTS...ALL TOPPED BY FAVORABLE ASCENT. AFTERNOON CLEARING ACROSS
OUR WESTERN ZONES HAS ALLOWED SURFACE HEATING TO TAKE PLACE...THUS
STEEPENING THE LAPSE RATES AS WELL. BULK SHEER OF 45-50KT IS STILL
PRESENT WITH THE STRONGER WINDS ALOFT...SUFFICIENT TO CREATE SOME
ORGANIZATION/AND SEVERITY/ TO THUNDERSTORMS THAT FORM LATER THIS
AFTERNOON. AFTER WE LOOSE SURFACE HEATING AND THE SUN SETS...
ACTIVITY WILL START TO TAPER INTO THE EVENING HOURS.

THE TROUGH AXIS PASSES OVERHEAD AROUND 06Z TONIGHT AND CONDITIONS
SHOULD BEGIN DRYING OUT AS EARLY AS SUNDAY MORNING. FOR THE VAST
MAJORITY OF THE LOWER DESERTS...SUNDAY MAY END UP TURNING OUT TO BE
A PRETTY NICE DAY WITH GRADUALLY CLEARING SKIES BY EARLY AFTERNOON.
SOUTHERN GILA COUNTY WILL LIKELY SEE SHOWERS HANG ON THE
LONGEST...BUT EVEN THEY MAY END UP CLEARING OUT SOONER THAN LATER.
POPS WERE ADJUSTED SLIGHTLY DOWNWARD ACROSS THE BOARD SUNDAY MORNING
THROUGH SUNDAY AFTERNOON.

AFTER THAT...ZONAL FLOW WILL ESTABLISH ITSELF ON MONDAY FOLLOWED BY
WEAK MID-WEEK RIDGING. LOOK FOR TEMPERATURES TO SLOWLY RESPOND BACK
TO NORMAL BY MID WEEK AND ABOVE NORMAL BY THE END OF THE WEEK. THERE
IS SOME SUGGESTION OF A TROUGH MOVING THROUGH THE FOUR CORNERS LATE
IN THE WEEK /FRIDAY OR SATURDAY/ BUT PRECIP POTENTIAL LOOKS MINIMAL
GIVEN THE SOURCE REGION OF THE TROUGH. COULD BRING SOME BREEZINESS
AND SLIGHTLY COOLER TEMPS BUT THAT LOOKS TO BE ABOUT IT.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...ANTICIPATE
RENEWED SHOWER ACTIVITY THIS AFTERNOON/EARLY EVENING. ISOLATED
T-STORMS POSSIBLE BUT CONFIDENCE TOO LOW AT ANY GIVEN SPOT TO
REFLECT IN THE TAFS. ANTICIPATE SCATTERED SHOWERS WITH CIGS DOWN AS
LOW AT 3000 FT AGL IN HEAVIER SHOWERS UNTIL AROUND 03Z...ACTIVITY
TAPERING OFF OVERNIGHT. SOUTHWEST WINDS WILL PREVAIL WITH OCCASIONAL
GUSTS TO 20 KTS. STRONGER SHOWERS COULD PRODUCE 25+ KTS.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SCATTERED SHOWERS CONTINUE THIS AFTERNOON/EARLY EVENING. ISOLATED
T-STORMS POSSIBLE BUT CONFIDENCE TOO LOW AT ANY GIVEN SPOT TO
REFLECT IN THE TAFS AT THIS TIME. ANTICIPATE ISOLATED/WIDELY
SCATTERED SHOWERS WITH CIGS AROUND 10KFT AGL AT TIMES OVERNIGHT.
LIGHT AND VARIABLE SURFACE WINDS WILL BECOME SOUTHWEST BY MIDDAY
WITH OCCASIONAL GUSTS TO 20 KTS. STRONGER SHOWERS COULD PRODUCE 25+
KTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
HIGH PRESSURE BUILDS BACK INTO THE REGION MONDAY THROUGH WEDNESDAY
FOR A WARMING TREND ALONG WITH LESS WIND. HUMIDITIES WILL DECREASE
THOUGH OVERNIGHT RECOVERY WILL REMAIN GOOD. MODELS INDICATE HIGH
PRESSURE WEAKENING THURSDAY AND FRIDAY BUT HIGH TEMPERATURES WILL
STILL BE WELL ABOVE NORMAL. NORTHERLY BREEZINESS IS ANTICIPATED
FRIDAY...MAINLY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA...BUT NO STRONG WIND EVENTS ARE ANTICIPATED THROUGH THE
PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/LEINS
AVIATION...AJ
FIRE WEATHER...AJ
Hazardous weather outlook, Mar 1, 4:02 AM MST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
402 AM MST SAT MAR 1 2014

AZZ022>024-027-028-021400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
402 AM MST SAT MAR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND
SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
THE REGION TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME OF THE STRONGER SHOWERS OR STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS TO AROUND 50 MPH. IN ADDITION...THE HEAVIER
SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN
PONDING OF WATER ALONG WITH MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. SHOWERS AND STORMS SHOULD TAPER OFF LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-021-025-026-CAZ030>033-021400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
402 AM MST SAT MAR 1 2014 /302 AM PST SAT MAR 1 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
THE REGION TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME OF THE STRONGER SHOWERS OR STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS TO AROUND 50 MPH. IN ADDITION...THE HEAVIER
SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN
PONDING OF WATER ALONG WITH MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. SHOWERS AND STORMS SHOULD TAPER OFF LATE THIS
AFTERNOON OR THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Mar 1, 12:35 PM MST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1235 PM MST SAT MAR 1 2014

AZZ023-024-028-012015-
PINAL AZ-MARICOPA AZ-
1235 PM MST SAT MAR 1 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 115 PM MST

AT 1231 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TEMPE MARKETPLACE...MOVING NORTHEAST AT 25
MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   SALT RIVER INDIAN COMMUNITY...MESA...FALCON FIELD AIRPORT... EAST
   MESA AND SUPERSTITION SPRINGS MALL...GRANITE REEF DAM AND
   FOUNTAIN HILLS...USERY MOUNTAIN PARK...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3366 11167 3343 11155 3333 11193 3350 11200
TIME...MOT...LOC 1935Z 245DEG 21KT 3345 11187

MEYERS
Local storm report, Mar 1, 1:26 PM MST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
126 PM MST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     TSTM WND DMG     2 NNE MESA              33.44N 111.73W
03/01/2014                   MARICOPA           AZ   TRAINED SPOTTER

            TREES DOWN ON MCKELLIPS BETWEEN GREENFIELD AND HIGLEY
            RD. 0.25 MI. SW OF FALCON FIELD.

&&

EVENT NUMBER PSR1400004

PSR
Local storm report, Mar 1, 1:50 PM MST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
150 PM MST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     TSTM WND DMG     1 SSE MESA RIVERVIEW MA 33.42N 111.86W
03/01/2014                   MARICOPA           AZ   PUBLIC

            ROOF SHINGLES FLYING.

&&

EVENT NUMBER PSR1400005

PSR
Local storm report, Mar 1, 1:53 PM MST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
153 PM MST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND DMG     1 SSE MESA RIVERVIEW MA 33.42N 111.86W
03/01/2014                   MARICOPA           AZ   PUBLIC

            ROOF SHINGLES FLYING.

&&

CORRECTED EVENT TIME

EVENT NUMBER PSR1400005

PSR
Special weather statement, Mar 1, 2:21 PM MST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
221 PM MST SAT MAR 1 2014

AZZ021>024-026-027-012200-
LA PAZ AZ-YUMA AZ-MARICOPA AZ-
221 PM MST SAT MAR 1 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTHEASTERN YUMA COUNTY IN SOUTHWEST ARIZONA
  EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 300 PM MST

AT 212 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS RAPIDLY DEVELOPING IN WESTERN MARICOPA AND SOUTHEAST
LA PAZ COUNTIES...INCLUDING PARTS OF THE FAR WESTERN AND
NORTHWESTERN PORTIONS OF THE GREATER PHOENIX AREA.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...TOLLESON...
EL MIRAGE...WICKENBURG...TONOPAH...PEORIA...AND THE PALO VERDE
NUCLEAR POWER PLANT.

THUNDERSTORMS WERE MOVING TOWARD THE NORTHEAST AT 20 TO 30 MPH...
AND ARE STRONG ENOUGH TO PRODUCE 40 TO 50 MPH WIND GUSTS AND HAIL.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3403 11195 3309 11240 3332 11370 3401 11308
      3401 11274 3389 11228 3392 11224 3395 11225
      3398 11220 3405 11216
TIME...MOT...LOC 2116Z 226DEG 8KT 3363 11250

HV
Special weather statement, Mar 1, 4:16 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
416 PM MST SAT MAR 1 2014

AZZ022>024-020000-
MARICOPA AZ-
416 PM MST SAT MAR 1 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 500 PM MST

AT 412 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DEER VALLEY AIRPORT...MOVING NORTHEAST AT 35
MPH. THUNDERSTORMS WERE MOVING TOWARD THE TOWN OF CAVE CREEK. PEA
SIZED HAIL AND WIND GUSTS BETWEEN 35 AND 45 MPH ARE POSSIBLE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CAVE CREEK...
CAREFREE...DESERT MOUNTAIN AND CAMP CREEK.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3401 11204 3395 11167 3365 11193 3375 11215
TIME...MOT...LOC 2315Z 210DEG 29KT 3375 11203

HV

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 10:59 AM MSTAreal Flood AdvisoryPSRPinal2 hr
Mar 1, 11:48 AM MSTAreal Flood AdvisoryPSRMaricopa117 min
Mar 1, 12:22 PM MSTAreal Flood AdvisoryPSRMaricopa113 min
Mar 1, 12:35 PM MSTSpecial Weather StatementPSR40 min
Mar 1, 12:49 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal41 min
Mar 1, 2:21 PM MSTSpecial Weather StatementPSRMaricopa39 min
Mar 1, 2:32 PM MSTSevere Thunderstorm WarningPSRMaricopa28 min
Mar 1, 3:43 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal2 hr
Mar 1, 3:56 PM MSTAreal Flood AdvisoryPSRMaricopa109 min
Mar 1, 4:16 PM MSTSpecial Weather StatementPSR44 min
Mar 1, 4:59 PM MSTFlash Flood WarningPSRMaricopa2 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.